| Catalog Number |
47177E |
| Medical Device Problem Codes |
Material Separation (1562); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd alaris smartsite gravity set separated the following information was received by the initial reporter with the following verbatim: hello, the problem was that the iv tubing was disconnecting from the chamber at that junction.Usually it happened while we were priming the tubing and the dates were the week of (b)(6).There were four tubings that this occurred to and it is the same problem we have had in the past.Today it happened again but this time, it was attached to the patient and occurred as we were bringing the patient from the or to the recovery room.It disconnected at that same junction and the fluid went all over the floor and it scared the patient.We had to discontinue the iv at that time.Another problem happened today.When i tried to connect the tubing to the iv angio, it leaked and could not be connected properly.It was screwed all the way in but it kept leaking.Blood and iv fluid leaked all over the or chair and the floor.I had to use another bag and tubing and connected it to the angio that somehow managed to stay in the person¿s vein and we continued on with the case.I could not keep this tubing as there was a lot of blood in it and it needed to be discarded.The lot number for these occurrences is: (10) 22029434.The last problem we have with this tubing is that the memory in the tubing is too strong.When we connect the tubing to the angio in the patient¿s vein, we have to turn the tubing to secure it and sometimes, once you have turned it, the tubing wants to go back to it¿s original position and it twists the angio in the patient¿s arm, sometimes dislodging it.This has happened a few times a day and i hear this complaint often from the iv nurses.These are some of the concerns i have heard about the bd smartsite gravity set ref: (b)(4).Thanks for your attention to this matter.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
The customer reported the lines disconnected and fell apart, and returned samples of material 47177e along with pr (b)(4).The sets were visually examined, and the failure of separation at the drip chamber-tubing junction was verified.The tubing below the chamber was examined under a microscope, and insufficient solvent was found.The issue of having to spin the whole tubing to connect the luers, was not found in the returned sets.A trend for the drip chamber separation issue has been identified for this product line.The appropriate personnel have been notified of this complaint.We have funded a project to examine how to further increase the robustness of the disposable device and prevent future occurrences of this type.As part of the action plan, the solvent dispenser process was updated.Customer complaint trends will also continue to be evaluated on a monthly basis.Device history record review for model 47177e lot number 22029434 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 08feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.We value the satisfaction of our customers and thoughtfully consider all reported complaints.It is our top priority to maintain your confidence in our products.We thank you for your support.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
Event or Problem Description
No additional information was provided.